MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD CONNECTA PLUS1 360 WHITE BLEND; STOPCOCK, I.V. SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD CONNECTA PLUS1 360 WHITE BLEND; STOPCOCK, I.V. SET
Catalog Number 394910
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd connecta plus1 360 white blend component was damaged the following information was provided by the initial reporter; it was reported by customer that crack in the stopcock.Verbatim: crack in the stopcock.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
A device history record review was completed by our quality engineer team for provided material number 394910 and lot number 2279399.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Material #: 394910; batch #: 2279399.It was reported by customer that crack in the stopcock.Verbatim: crack in the stopcock.1.When was the defect identified? during or before use - in this instance, it was noted during use.2.Is there any leakage happened due to that identified crack? yes.3.Did the event directly, or indirectly involve a patient or user? yes, directly involved a patient.4.If patient impact, please provide any available patient information including: name, age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions.Male, white, medical history: interrupted aortic arch with pda and asd 5.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Please include treatment/intervention provided and the outcome.During the patient's interrupted aortic arch repair, the patient needed labs drawn.While drawing labs from the arterial line, the patient's blood was leaking out of the stopcock.So far that we know, of this patient did not suffer an infection or entrain an air embolism as a result of this crack but bother are significant risks, along with blood loss, posed as a result of this crack.6.Did the event interrupt the administration of any medication, or cause a clinically significant delay in medication, that negatively impacted the patient? if yes, please provide details.This did not have medication implications but did delay drawing labs on this patient and required the crna to replace the stopcock on an arterial line already attached to a patient.7.Kindly the available samples for investigation? do not have.

Brand Name
BD CONNECTA PLUS1 360 WHITE BLEND
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18294500
Report Number9610847-2023-00345
Device Sequence Number17898979
Product Code FMG
UDI-Device Identifier00382903949106
UDI-Public(01)00382903949106
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K974083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Catalogue Number394910
Device Lot Number2279399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite